Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 8, NWS Mobile, AL

March 11, 2026Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 11, 2026, 9:38 PM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 67 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 9:38 PM CDT (02:38 UTC)
Expired
Mar 11, 2026, 10:45 PM CDT
In force
67 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 108 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 9:48 PM CDTTORNADO7 Sw Eucutta, MSThe first of three EF1 tornadoes within the Pleasant Grove area began near or just before the Jones/Wayne County border along Cleve Blackledge Road producing minor tree damage. The tornado remained solely between Cleve Blackledge Road and Pleasant Grove Road.
Mar 11, 9:50 PM CDTTORNADO6 W Whistler, MSThis is the third of three EF1 tornadoes within the Pleasant Grove area, with these final two tornadoes featuring a unique interaction as they continued to the east. This southernmost tornado began southwest of Old Highway 84 Loop causing minor sporadic tree d
Mar 11, 9:50 PM CDTTORNADO7 Nnw Strengthford, MSCorrects previous tornado report from 6 W Whistler. This is the third of three EF1 tornadoes within the Pleasant Grove area, with these final two tornadoes featuring a unique interaction as they continued to the east. This southernmost tornado began southwest
Mar 11, 9:50 PM CDTTORNADO7 W Whistler, MSThis is the second of three EF1 tornadoes within the Pleasant Grove area, with the final two tornadoes featuring a unique interaction as they continued to the east. This northernmost tornado began north of the Old Highway 84 Loop and west of Harry Pippen Drive
Mar 11, 10:15 PM CDTNON-TSTM WND GST 451 Ssw Woodwards, MSMesonet station GW3222 in Waynesboro gusted to 45 mph.
Mar 11, 10:28 PM CDTTORNADO1 Wsw Isney, ALThe EF-1 tornado began just west of Wildflower Rd south of highway 84 near Isney Alabama. The tornado resulted in a few uprooted and snapped trees as it passed over Wildflower Rd. The tornado reached its peak intensity likely between Wildflower Rd and Poultry

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:56 PM CDTTornado WatchSPC7 hr

The text

As transmitted.

875 
WUUS54 KMOB 120238
SVRMOB
MSC041-111-153-120345-
/O.NEW.KMOB.SV.W.0008.260312T0238Z-260312T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
938 PM CDT Wed Mar 11 2026

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Perry County in southeastern Mississippi...
  Wayne County in southeastern Mississippi...
  Northern Greene County in southeastern Mississippi...

* Until 1045 PM CDT.

* At 938 PM CDT, severe thunderstorms were located along a line
  extending from Heidelberg to 5 miles south of Hattiesburg, moving
  east at 45 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Waynesboro, Richton, Clara, Beaumont, New Augusta, State Line, and
  Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Damaging wind and continuous cloud to ground lightning are occurring 
with these storms. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Alabama...and southeastern Mississippi.

&&

LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
      3189 8847 3146 8845 3118 8859 3113 8914
TIME...MOT...LOC 0238Z 253DEG 38KT 3187 8898 3124 8932 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

RD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:53 PM CDT, 2 hours 45 minutes earlier. Its key messages:

  • Issued at 637 PM CDT Wed Mar 11 2026
  • A line of severe thunderstorms will move through the area tonight with the potential for strong tornadoes (up to EF2 in intensity) and strong, damaging winds (70+mph).
  • High risk of rip currents for coastal Alabama and northwest Florida beaches late tonight through Thursday afternoon.
  • Strong marine winds late tonight through Thursday evening will create hazardous conditions for small craft operators.
Area forecast discussion, Mar 11, 6:53 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
653 PM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 637 PM CDT Wed Mar 11 2026

 - A line of severe thunderstorms will move through the area
   tonight with the potential for strong tornadoes (up to EF2 in
   intensity) and strong, damaging winds (70+mph).

 - High risk of rip currents for coastal Alabama and northwest
   Florida beaches late tonight through Thursday afternoon.

 - Strong marine winds late tonight through Thursday evening will
   create hazardous conditions for small craft operators.

&&

.MESOSCALE UPDATE...
Issued at 600 PM CDT Wed Mar 11 2026

Southern stream mid/upper level impulse over southeast TX this
evening is ejecting east northeast. At the surface, a complex
pattern exists with main cold front draped from the eastern Great
Lakes, southwest to across central TX. Ahead of the front, a pre-
frontal trof of low pressure is set-up from the Mid-South to the
upper TX Coast. Along this boundary, waves of frontal low
pressure is causing an increase in ascent along with upper
support via speed max from ~90kt coming through the base of the
southern stream upper trof. Coincident with ascent, a plume of
deep Gulf moisture characterized by PWAT's 1.6 to 1.8" is
intersecting the front and along with sufficient environmental
instability (MLCapes ~1500 J/Kg) over western LA, a line of
convection is organizing. This line makes steady eastward
progression this evening with the latest CAM's in fairly good
support on what appears to be a potent convective line
approaching the western zones late this evening crossing into
southwest AL around midnight and continuing east through the
remainder of the area between 2 and 5 AM. The environment is
supportive of damaging winds perhaps up to/in excess of 70 mph in
enhanced rear-flank storm downdraft bowing line segments. The
latest outlook from the Storm Prediction Center indicates the
greatest impacts being probability of damaging winds at 30%, a
smaller % exists for tornadoes but the environment does support
the potential for a few strong tornadoes, especially those that
are spawned from more discrete/isolated storm cells lifting north
northeast that may form out ahead of the main line. Locally heavy
rains/high rain rates are possible too, but the fast eastward
progression of the line favors the flooding threat being limited.
/10

&&

.DISCUSSION...
Issued at 237 PM CDT Wed Mar 11 2026

A rather potent line of strong to severe thunderstorms will pass
through the area from late this evening through daybreak Thursday,
with the potential for strong tornadoes up to EF2 in intensity and
damaging winds up to 70 mph. Beach and marine hazards will also
impact the area with a HIGH rip current risk occurring from late
tonight through Thursday afternoon, and a Small Craft Advisory
remains in effect starting at 1am tonight and continues into
Thursday evening.

Synopsis...

An upper trough over east Texas this evening will advance eastward
over the lower Mississippi River region late tonight into Thursday
and become much less amplified in the process. A strong cold front
approaching from the northwest will pass through our area after
midnight, bringing gusty northerly winds late tonight through
Thursday afternoon. A much cooler and drier airmass behind the
front will only allow high temperatures Thursday to climb into
the lower to middle 60s inland and upper 60s along the coast. Low
temperatures Thursday night should fall into the upper 30s to
lower 40s inland, with middle 40s along the with coast. We may
need to issue Frost Advisory for our inland areas as recent
temperatures have been well above normal resulting in an early
growing season. Surface high pressure behind the front will
continue through the remainder of the week with temperatures
quickly warming back into the upper 70s and lower 80s over the
weekend. The next chance of rain will occur early next week as a
large upper trough is expected to dig south over the entire
eastern CONUS, followed by the passage of another cold front
sometime Monday night.

Severe Weather Potential...

Projected MLCape values in the pre-storm environment are now in
the 800 to 1200j/kg range and sfc-3km SRH values have increased
to around 300 m2/s2. In addition, sfc-6km Bulk Shear values are up
to between 55-65 kts. This moderate instability and shear is more
then enough to support an anticipated organized QLCS tonight with
strong to severe thunderstorms. The Storm Prediction Center has
our entire area outlooked for a Slight Risk (level 2 of 5) of
severe storms, and we are still messaging the potential for strong
tornadoes up to EF2 in intensity and damaging winds up to 70 mph.
Currently the anticipated timing calls for a few discrete severe
thunderstorms to develop out in front of the line by 8-10pm over
the far interior portions of southeastern Mississippi and
southwestern Alabama, with a slightly faster progression of the
line. As we head into the overnight hours, the leading edge of the
QLCS is expected to enter southeastern Mississippi and our
northwestern Alabama zones between 11pm-12am, spreading quickly
eastward to the I-65 corridor between 1am-2am, and exiting the
forecast area to the east by daybreak. Widespread rainfall totals
of 1-2 inches with locally higher amounts up to 3 inches is also
expected, but the overall progressive nature of this line should
limit the potential for flooding.

Beach Forecast: A MODERATE risk of rip currents will increase to
HIGH after midnight through Thursday before settling back to a LOW
risk by Friday through the weekend. Surf heights up to four feet
are also likely prior to the passage of a strong cold front. /22

&&

.AVIATION...
(00Z TAFS)
Issued at 637 PM CDT Wed Mar 11 2026

MVFR to IFR ceilings will persist through the evening, especially
near the coast. A line of strong to severe storms will quickly
slide across the area this evening and overnight ahead of a cold
front. Expect brief reductions in visibility as this line quickly passes
through the area. Storms will be capable of producing gusty,
erratic winds and a few tornadoes. Southerly winds will increase
with gusts as high as 20-25 knots. Winds quickly become northwesterly
in the wake of the cold front. 07/mb

&&

.MARINE...
Issued at 237 PM CDT Wed Mar 11 2026

Southerly to southwesterly winds increase through midnight ahead
of a line of strong to severe thunderstorms approaching from the
west. This line of storms is expected to pass over the marine area
after midnight through daybreak Thursday. A Small Craft Advisory
remains in effect starting at 100 AM tonight and continues into
Thursday evening as winds turn northerly in the wake of a strong
cold front. Light easterly flow becomes established Friday through
Saturday morning, followed by a light onshore flow through the
remainder of the weekend. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      51  66  42  71 / 100  20   0   0
Pensacola   56  67  47  68 /  90  40   0   0
Destin      59  70  49  67 /  90  40   0   0
Evergreen   50  65  37  73 / 100  30   0   0
Waynesboro  46  62  38  71 / 100  10   0   0
Camden      46  61  38  70 / 100  30   0   0
Crestview   54  69  39  72 /  90  40   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from midnight CDT tonight through Thursday
     afternoon for ALZ265-266.

FL...High Rip Current Risk from midnight CDT tonight through Thursday
     afternoon for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 1 AM to 10 PM CDT Thursday for
     GMZ630>632.

     Small Craft Advisory from 4 AM to 7 PM CDT Thursday for
     GMZ633>636.

     Small Craft Advisory from 1 AM Thursday to 5 AM CDT Friday for
     GMZ650-655-670-675.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:49 PM CDTTornado WarningMOBWayne41 min
Mar 11, 10:10 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone65 min
Mar 11, 10:25 PM CDTSevere Thunderstorm WarningMOBWayne50 min
Mar 11, 10:35 PM CDTTornado WarningMOBGeorge, Greene, Perry25 min
Mar 11, 10:44 PM CDTSevere Thunderstorm WarningMOBGreene, Perry46 min
Mar 11, 10:57 PM CDTTornado WarningMOBGeorge, Greene, Perry33 min
Mar 11, 11:10 PM CDTTornado WarningMOBGreene35 min
Mar 11, 11:13 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene62 min
Mar 11, 11:24 PM CDTSevere Thunderstorm WarningMOBGreene51 min
Mar 11, 11:32 PM CDTTornado WarningMOBGeorge43 min
Mar 12, 9:11 AM CDTRiver Flood WarningMOBGeorge, Greene3 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.